Alert archive / Ohio / River Flood Warnings in 2025

River Flood Warning 30, NWS Charleston, WV

April 4, 2025Morgan County, Washington County, Ohio

NWS Charleston, WV issued this river flood warning at Apr 4, 2025, 7:52 AM EDT for Morgan County, Washington County, Ohio. It took effect at Apr 4, 2025, 11:30 AM EDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2025, 7:52 AM EDT (11:52 UTC)
In effect from
Apr 4, 2025, 11:30 AM EDT
Expired
Apr 6, 2025, 9:07 PM EDT
In force
58 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Morgan County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River at Beverly (BEVO1). The gauge peaked at 29.94 ft at Apr 4, 2025, 3:00 PM EDT.

actionminormoderate2025303504/0404/0504/0604/0704/08
Action stage
26 ft
Minor stage
29 ft
Moderate stage
34 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03150500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:46 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 4, 6:46 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
646 AM EDT Fri Apr 4 2025

.SYNOPSIS...
A quasi-stationary frontal system brings showers and storms at
times through the weekend, with flooding increasingly likely for
the Mid-Ohio Valley region. Dry weather finally returns Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 640 AM Friday...

Radar imagery shows numerous showers with embedded
thunderstorms, some with heavy rain, moving east across NE KY,
SE OH and most parts of WV this morning. Expect this activity to
diminish in coverage by mid morning or early afternoon as the
stationary frontal boundary oscillates north later this
afternoon and evening. Rest of forecast remains on track.

As of 235 AM Friday...

Key Points:

 * Frontal boundary stalls over the southern WV coalfields through
Friday night promoting periods of moderate to heavy rain.

 * Flooding risk continues through the weekend amid additional
rainfall on top of already saturated soils.

Frontal boundary has returned southeast as a cold front,
pushing areas of moderate to heavy rain across NE Kentucky, SE
Ohio and W West Virginia late overnight into early Friday
morning. These areas have received widespread 1 to 2 inches of
rainfall during the last 24 hours. Several creek and small
streams have experienced rapid raises in water levels, and some
others have reached minor and moderate flood stages. Additional
rainfall (1 to 2 inches) will deteriorate existing flooding
concerns. Flood warnings across the area will likely need to be
extended in time to account for the incoming rainfall over
already saturated soils. A slight risk for excessive rainfall
exists through 8 AM Friday morning. A flash flood watch remains
in effect through Sunday.

Radar imagery shows scattered to numerous showers with embedded
thunderstorms moving east across the OH River at the moment of
writing. This rainfall activity will persist across the Tri-
state area and central and southern WV through this afternoon.

There may be a lull in showers and storms as the frontal
boundary stalls across the southern WV coalfields this
afternoon, but another punch of showers and strong
thunderstorms will be possible over the same area by 5 PM
Friday. Guidance suggests rainfall continuing into Friday night
with additional shortwaves.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 411 AM Friday...

Showers and thunderstorms will be likely Saturday as the
stalled boundary propagates southeastward, primarily across
western WV, SE Ohio, and NE KY. Some of these storms could be
severe with damaging winds, large hail, and even an isolated
tornado, given favorable 0-6km shear of around 50kts and at
least modest elevated instability. There is a slight risk
highlighted across portions of far western SE Ohio and NE KY,
with a marginal adjacent across the rest of SE Ohio and western
WV, similar to the last few nights. In addition to severe
thunderstorms, heavy rain is likely to continue, exacerbating
flooding concerns in areas that continue to see repeated
rainfall, where WPC has highlighted a slight risk for excessive
rainfall across the western third of our CWA, with a marginal
across portions of central WV.

Sunday will likely begin with an area of showers/thunderstorms
across western portions of our area or even just west of our
CWA. The initial surge of this activity has the potential to be
severe, primarily with damaging winds as the cold front is
finally ejected eastward by a stronger upper level trough,
putting an end to significant rainfall for our area, although
elevated creeks, streams, and rivers will likely persist into
early next week in some locations. Given this potential, SPC has
highlighted areas east of the Ohio River in a marginal risk for
severe weather Sunday, with damaging winds and perhaps an
isolated tornado possible as a line of storms slides through
the area.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 411 AM Friday...

The extended period will be much cooler and drier thanks to
aforementioned deep upper level trough. Temperatures for Monday
and Tuesday will be much below normal with Tuesday likely being
the colder of the two days. High temperatures Monday will be
generally in the low to mid 50's across the lowlands and upper
30's to low 40's across the mountains and Tuesday high's across
the lowlands will be in the mid to upper 40's with much cooler
temperatures in the upper 20's to low 30's across the
northeastern WV mountains.

The next chance of precipitation will be late Monday night into
early Tuesday, associated with the trough as cold air advection
squeezes out some moisture in the form of light showers and even
perhaps some rain/snow mix. No snow accumulations are expected
with this activity. After that, a warming trend should begin
Wednesday into the end of the extended period as warm air
advection increases ahead of the next approaching low pressure
system, subsequently increasing chances for precipitation by
Thursday.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 640 AM Friday...

Quasi-stationary frontal boundary has moved along the southern
coalfields of WV early this morning. A cluster of thunderstorms is
likely to affect BKW early this morning, followed by scattered
showers. Precipitation activity is expected to diminish in coverage
this afternoon as the frontal boundary lifts north as a warm front.

MVFR ceilings under low stratus should develop after showers and
storms. Otherwise, conditions will gradually improve outside storms
or showers through this afternoon. However, another batch of
convection is suggested by CAMs guidance to lift north with the warm
front, spreading convection once again across SE OH, NE KY and
western WV by this evening. Brief periods of IFR/LIFR conditions
possible under heavy or moderate rain.

Models do show a bit of a break after 16Z Friday, but deteriorating
conditions will return with another round of heavy showers moving
into the area this evening into Saturday.

Variable to calm winds early this morning will have a northerly
component north of the front, and southwesterly south of the front.
Heavy rain and strong gusty winds will accompany the stronger
storms.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, location, and intensity of
thunderstorms and heavy rain may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               FRI 04/04/25
UTC 1HRLY       09   10   11   12   13   14   15   16   17   18   19   20
EDT 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  M    L    L    L    L    L    L    L    L    H    H    H
HTS CONSISTENCY  L    M    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  L    M    L    M    M    M    M    H    H    H    H    H
EKN CONSISTENCY  L    L    L    M    M    H    M    M    H    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    H    H    H
CKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    M

AFTER 12Z SATURDAY...
IFR conditions possible in showers and thunderstorms tonight
through Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Sunday morning for WVZ005>011-013>020-
     027>032-039-040.
OH...Flood Watch through Sunday morning for OHZ066-067-075-076-
     083>087.
KY...Flood Watch through Sunday morning for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...28/ARJ
NEAR TERM...ARJ
SHORT TERM...28
LONG TERM...28
AVIATION...ARJ
Hazardous weather outlook, Apr 4, 4:20 AM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
420 AM EDT Fri Apr 4 2025

VAZ003-004-WVZ024>026-033-034-515>526-050830-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
420 AM EDT Fri Apr 4 2025

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast, southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are possible today and tonight, some of
which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Multiple rounds of showers and thunderstorms Saturday through Sunday
may lead to minor flooding issues.

Strong to severe thunderstorms are possible again Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-050830-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-
420 AM EDT Fri Apr 4 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, showers and thunderstorms are possible today and
tonight, some of which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Multiple rounds of showers and thunderstorms Friday through Sunday
may lead to minor flooding issues.

Strong to severe thunderstorms are possible again Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Apr 4, 3:34 AM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 AM EDT Fri Apr 4 2025

WVZ523-524-526-040800-
Southeast Pocahontas WV-Northwest Pocahontas WV-
Southeast Randolph WV-
334 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL RANDOLPH AND POCAHONTAS
COUNTIES THROUGH 400 AM EDT...

At 334 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Elkins to 8 miles north of
Beartown State Park. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dunmore, Cass Scenic Railroad, Arbovale, Cheat Bridge, Dryfork,
Bartow, Cranberry Mountain Nature Center, Slaty Fork, Harman, Durbin,
Glady, Minnehaha Springs, Frost, Boyer, Edray, Bowden, Buckeye,
Greenbank, Marlinton, and Mingo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3866 7960 3867 7962
      3849 7970 3843 7969 3836 7973 3831 7981
      3827 7979 3819 7992 3807 7996 3805 8027
      3816 8036 3899 7964 3896 7935
TIME...MOT...LOC 0734Z 314DEG 41KT 3890 7965 3818 8027

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MEK
Special weather statement, Apr 4, 4:57 AM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
457 AM EDT Fri Apr 4 2025

WVZ005-013-015-024>026-034-515-517-040945-
Wyoming WV-Northwest Raleigh WV-Boone WV-Kanawha WV-Lincoln WV-
Logan WV-Mingo WV-Wayne WV-Northwest Fayette WV-
457 AM EDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT MINGO...SOUTHWESTERN KANAWHA...
SOUTHERN LINCOLN...NORTHWESTERN RALEIGH...NORTHWESTERN WYOMING...
LOGAN...SOUTHEASTERN WAYNE AND BOONE COUNTIES THROUGH 545 AM EDT...

At 457 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alum Creek to near Hode. Movement was
southeast at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Gay, Chapmanville, Van, Chauncey, Coal Mountain, Ashford,
Gilbert Creek, Mount Gay-Shamrock, Stickney, Sharples, Alkol, Harts,
Mud, Racine, Verdunville, Mallory, Woodville, Switzer, West Logan,
and Naugatuck.

This includes the following highways...
 West Virginia Turnpike between mile markers 61 and 65.
 Route 119 between mile markers 1 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3755 8197 3755 8204 3753 8205 3756 8208
      3755 8213 3765 8218 3763 8221 3766 8224
      3768 8230 3774 8233 3776 8231 3781 8240
      3785 8242 3784 8240 3785 8240 3788 8242
      3829 8182 3799 8129 3751 8193
TIME...MOT...LOC 0857Z 305DEG 43KT 3824 8187 3789 8235

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEK
Special weather statement, Apr 4, 5:50 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
550 AM EDT Fri Apr 4 2025

WVZ005-024-025-041015-
Logan WV-Mingo WV-Wayne WV-
550 AM EDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT MINGO AND WESTERN LOGAN COUNTIES
THROUGH 615 AM EDT...

At 550 AM EDT, Doppler radar was tracking a strong thunderstorm over
Oppy, or 9 miles northwest of Williamson, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Gay, Chauncey, Myrtle, Matewan, Gilbert, Hode, Bruno, Mount
Gay-Shamrock, Williamson, Mitchell Heights, Sarah Ann, Meador, Chief
Logan State, Kermit, Verdunville, Holden, Delbarton, Hampden,
Switzer, and West Logan.

This includes Route 119 between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3756 8208 3756 8213 3759 8213 3762 8218
      3765 8218 3763 8221 3765 8223 3766 8227
      3774 8233 3776 8231 3782 8238 3781 8240
      3788 8242 3790 8247 3796 8197 3765 8181
      3754 8197 3753 8201 3755 8204 3753 8205
TIME...MOT...LOC 0950Z 269DEG 43KT 3779 8237

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEK
Local storm report, Apr 4, 7:30 AM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
730 AM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     Flash Flood      1 NE Raceland           38.54N 82.73W
04/04/2025                   Greenup            KY   Public

            Flooding in the Little Under Tunnel.

&&
Local storm report, Apr 4, 7:32 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
732 AM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     Flash Flood      2 SSW Wurtland          38.53N 82.79W
04/04/2025                   Greenup            KY   911 Call Center

            Flooded roadway.

&&
Local storm report, Apr 4, 7:40 AM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
740 AM EDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     Flood            1 E Ceredo              38.40N 82.54W
04/04/2025                   Wayne              WV   911 Call Center

            Flooding on Route 60 between Atlas Recycling
            and Camden Park.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:29 AM EDTSpecial Weather StatementRLXJackson16 min
Apr 4, 1:49 AM EDTSpecial Weather StatementRLXJackson, Wirt, Wood26 min
Apr 4, 2:13 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Ritchie, Roane17 min
Apr 4, 2:57 AM EDTSpecial Weather StatementRLXLewis, Upshur18 min
Apr 4, 3:07 AM EDTTornado WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur23 min
Apr 4, 3:34 AM EDTSpecial Weather StatementRLXPocahontas26 min
Apr 4, 4:57 AM EDTSpecial Weather StatementRLXBoone, Logan, Mingo48 min
Apr 4, 5:34 AM EDTAreal Flood WarningRLXWood62 hr
Apr 4, 5:50 AM EDTSpecial Weather StatementRLXLogan, Mingo25 min
Apr 4, 7:11 AM EDTFlash Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Mingo, Wayne7 hr
Apr 4, 7:35 AM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 6 more14 hr
Apr 4, 7:58 AM EDTAreal Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler12 hr
Apr 4, 8:09 AM EDTFlash Flood WarningRLXCabell, Lincoln, Putnam, Wayne4 hr
Apr 4, 9:10 AM EDTFlash Flood WarningRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming6 hr
Apr 4, 11:47 AM EDTAreal Flood WarningRLXCabell, Lincoln, Putnam, Wayne30 hr
Apr 4, 1:55 PM EDTAreal Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Mingo, Wayne14 hr
Apr 4, 3:08 PM EDTAreal Flood WarningRLXBoone, Fayette, Logan, Mingo, Raleigh, Wyoming9 hr
Apr 3, 8:20 PM EDTAreal Flood WarningRLXGallia, Jackson, Meigs, Vinton5 days
Apr 4, 1:11 AM EDTSpecial Weather StatementRLXAthens, Meigs19 min
Apr 4, 2:42 AM EDTFlash Flood WarningRLXAthens, Meigs3 hr
Apr 4, 3:39 AM EDTAreal Flood WarningRLXWashington32 hr
Apr 4, 4:22 AM EDTAreal Flood WarningRLXWashington35 hr
Apr 4, 7:02 AM EDTRiver Flood WarningRLXAthens3 days
Apr 4, 7:24 AM EDTFlash Flood WarningRLXLawrence3 hr

Nearby

River Flood Warnings in Ohio, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.